Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 10, 2021, 1:00 PM EDT for Macon County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 1:00 PM EDT (17:00 UTC)
- Expired
- Aug 10, 2021, 1:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Macon County, GA
The radar
The Robins AFB radar (KJGX), 83 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1201 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
372
WWUS82 KFFC 101700
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
100 PM EDT Tue Aug 10 2021
GAZ080-093-101730-
Macon GA-Taylor GA-
100 PM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN MACON
AND SOUTHEASTERN TAYLOR COUNTIES THROUGH 130 PM EDT...
At 100 PM EDT...a strong thunderstorm was near Potterville, or near
Butler. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ideal, Rupert, Garden Valley, Bartlett, Hicks and Potterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3236 8425 3237 8430 3251 8427 3256 8418
3254 8408 3245 8403 3233 8412 3233 8423
TIME...MOT...LOC 1700Z 254DEG 0KT 3249 8417
MAX HAIL SIZE...
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 11:54 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 10, 11:54 AM EDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1154 AM EDT Tue Aug 10 2021 .UPDATE... Current forecast is on track...latest satellite loop showing some scattered cumulus clouds beginning to develop. As temperatures warm to the convective temperature, expect scattered showers and thunderstorms to develop throughout the afternoon and continue into the evening. No major changes planned at this time, have just made minor tweaks to hourly temperatures and dewpoints. && .PREV DISCUSSION... /Issued 750 AM EDT Tue Aug 10 2021/ SHORT TERM /Today through Wednesday/... As the short term period begins, the upper level flow is weak and disorganized over much of the southeastern CONUS. At the surface, high pressure over the western Atlantic is promoting weak southerly low level flow and steady advection of moisture from the Gulf of Mexico into our area. Dewpoints will increase into the low to mid 70s and precipitable water values will begin to approach 2 inches as a result. Meanwhile, surface low pressure is building southward along the Appalachians, along with a lee side trough. The combination of the increasing atmospheric moisture and the lee trough will lead to higher PoPs across north and central Georgia compared to the previous couple of days. Hi-res guidance continues to indicate scattered, diurnally driven convection peaking in coverage in the mid to late afternoon hours. High-end chance PoPs are thus forecast across much of the area by mid afternoon, with the highest chances across northeast Georgia. SBCAPE values are expected to be between 2500-3500 J/kg this afternoon, but there will be little in the way of shear and mid- level lapse rates will be marginal. While widespread severe weather is not expected, as is typical of summer pulse convection, there is a chance that isolated storms could become strong to severe. Gusty winds, locally heavy rainfall, and frequent lightning will be possible with any stronger storms that develop. The same setup at the surface and upper levels will remain in place across the region on Sunday, leading to little variation in the forecast and another day of scattered afternoon thunderstorms across north and central Georgia. High temperatures through the short term are expected to be near to just above climatological normals, reaching into the upper 80s to low 90s in north Georgia and the mid 90s in central Georgia each afternoon. With dewpoint values also in the low to mid 70s through the short term period, it is possible to see heat index values increasing into the 100-104 range in central and portions of north Georgia this afternoon and Wednesday afternoon. While heat indices are currently forecast to remain below heat advisory criteria, this will need to be monitored as minor changes to temperatures and dewpoints could lead to criteria being met in some areas. King LONG TERM /Wednesday Night through Monday/... Fairly routine summertime forecast through the upcoming weekend as Georgia remains under weak, relatively featureless upper-level flow pattern. Western Atlantic surface ridge retreats offshore with weak surface trough settling into the region. Result is scattered to widespread, diurnally oriented, convection and near normal temperatures. Potential big changes for early next week as medium- range models coming into better agreement, and better run-to-run consistency, with a potential tropical system. Model consensus narrowing in on a tropical low in the eastern Gulf of Mexico/west coast of Florida area by early Monday, however there continues to be noticeable differences in the strength/timing of the system. Still a long ways off in the forecast, but we will need to watch upcoming trends for potential impacts across central and north Georgia. 20 AVIATION.../Issued 750 AM EDT Tue Aug 10 2021/ 12Z Update... Patchy visibility restrictions between 4-6 SM are ongoing across portions of north and central Georgia, but are expected to improve after 14Z. Otherwise, VFR conditions are expected through the period outside of any SHRA/TSRA that develops. Hi-res guidance continues to indicate a late initiation time for convection, with the greatest coverage in the late afternoon and early evening. A TEMPO for TSRA has been introduced for 21-01Z at ATL as a result. Winds this morning are variable and very light, at 3 kts or less. Winds are expected to become SW and increase to 3-6 kts after 14-15Z, becoming light and variable once again overnight. //ATL Confidence...12Z Update... Medium to high confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 93 72 92 73 / 40 30 60 20 Atlanta 91 74 92 73 / 50 30 60 20 Blairsville 86 67 86 67 / 50 40 60 20 Cartersville 93 73 92 72 / 40 30 50 20 Columbus 93 74 93 73 / 50 30 60 20 Gainesville 91 72 91 72 / 40 30 60 20 Macon 94 72 94 73 / 50 30 60 20 Rome 94 73 93 73 / 40 20 50 20 Peachtree City 93 72 92 72 / 50 30 60 20 Vidalia 94 74 93 73 / 40 20 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....20 AVIATION...Atwell
Hazardous weather outlook, Aug 10, 6:00 AM EDT, 7 hours before
Hazardous Weather Outlook National Weather Service Peachtree City GA 600 AM EDT Tue Aug 10 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 600 AM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected, mainly this afternoon and evening. The primary hazard from any thunderstorms will be occasional cloud-to-ground lighting, gusty winds and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms will be possible each day Wednesday through Monday, most numerous during the afternoons and evenings. The primary hazards with any thunderstorm will be heavy rain, gusty winds and lightning. Although no widespread severe weather is expected at this time, an isolated severe storm cannot be ruled out with damaging winds as the main threat. Although much uncertainty remains, there is a possibility that a tropical low will impact the southeastern U.S., including portions of central and north Georgia, early next week. Please continue to monitor the forecast for further developments. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 10, 12:27 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1227 PM EDT Tue Aug 10 2021
GAZ080-091-092-101700-
Schley GA-Taylor GA-Marion GA-
1227 PM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN MARION,
NORTHWESTERN SCHLEY AND SOUTHWESTERN TAYLOR COUNTIES THROUGH 100 PM
EDT...
At 1226 PM EDT...a strong thunderstorm was over Tazewell, or near
Buena Vista. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Buena Vista, Brantley, Charing, Tazewell, Oakland and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3231 8449 3234 8458 3242 8459 3252 8448
3248 8435 3235 8435
TIME...MOT...LOC 1626Z 236DEG 2KT 3239 8449
MAX HAIL SIZE...
MAX WIND GUST...40MPHSpecial weather statement, Aug 10, 1:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
100 PM EDT Tue Aug 10 2021
GAZ080-093-101730-
Macon GA-Taylor GA-
100 PM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN MACON
AND SOUTHEASTERN TAYLOR COUNTIES THROUGH 130 PM EDT...
At 100 PM EDT...a strong thunderstorm was near Potterville, or near
Butler. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Ideal, Rupert, Garden Valley, Bartlett, Hicks and Potterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3236 8425 3237 8430 3251 8427 3256 8418
3254 8408 3245 8403 3233 8412 3233 8423
TIME...MOT...LOC 1700Z 254DEG 0KT 3249 8417
MAX HAIL SIZE...
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:27 PM EDT | Special Weather Statement | FFC | Marion | 33 min |
| Aug 10, 1:07 PM EDT | Special Weather Statement | FFC | Marion | 23 min |
| Aug 10, 1:13 PM EDT | Special Weather Statement | FFC | Webster | 32 min |
| Aug 10, 1:30 PM EDT | Special Weather Statement | FFC | Talbot | 30 min |
| Aug 10, 1:32 PM EDT | Special Weather Statement | FFC | Harris | 28 min |
| Aug 10, 1:34 PM EDT | Special Weather Statement | FFC | Chattooga | 26 min |
| Aug 10, 1:42 PM EDT | Special Weather Statement | FFC | Schley | 33 min |
| Aug 10, 1:58 PM EDT | Special Weather Statement | FFC | Macon | 32 min |
| Aug 10, 2:11 PM EDT | Special Weather Statement | FFC | Crawford | 34 min |
| Aug 10, 2:20 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Taylor, Upson | 40 min |
| Aug 10, 2:23 PM EDT | Special Weather Statement | FFC | Harris | 37 min |
| Aug 10, 2:41 PM EDT | Special Weather Statement | FFC | Peach | 34 min |
| Aug 10, 2:45 PM EDT | Special Weather Statement | FFC | Muscogee | 30 min |
| Aug 10, 2:52 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 28 min |
| Aug 10, 3:00 PM EDT | Special Weather Statement | FFC | Peach | 15 min |
| Aug 10, 3:22 PM EDT | Special Weather Statement | FFC | Houston | 53 min |
| Aug 10, 3:23 PM EDT | Special Weather Statement | FFC | Harris | 37 min |
| Aug 10, 3:41 PM EDT | Special Weather Statement | FFC | Troup | 34 min |
| Aug 10, 3:57 PM EDT | Special Weather Statement | FFC | Fayette | 33 min |
| Aug 10, 4:03 PM EDT | Special Weather Statement | FFC | Glascock | 27 min |
| Aug 10, 4:21 PM EDT | Special Weather Statement | FFC | Coweta | 24 min |
| Aug 10, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 51 min |
| Aug 10, 4:42 PM EDT | Special Weather Statement | FFC | Hancock | 33 min |
| Aug 10, 4:50 PM EDT | Special Weather Statement | FFC | Henry | 25 min |
| Aug 10, 5:04 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock | 41 min |
| Aug 10, 5:12 PM EDT | Special Weather Statement | FFC | Carroll | 33 min |
| Aug 10, 5:15 PM EDT | Special Weather Statement | FFC | Morgan | 30 min |
| Aug 10, 5:36 PM EDT | Special Weather Statement | FFC | Walton | 24 min |
| Aug 10, 5:56 PM EDT | Special Weather Statement | FFC | Morgan | 34 min |
| Aug 10, 5:59 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| Aug 10, 6:00 PM EDT | Special Weather Statement | FFC | Oglethorpe | 30 min |
| Aug 10, 6:09 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 36 min |
| Aug 10, 6:24 PM EDT | Special Weather Statement | FFC | Oconee | 36 min |
| Aug 10, 6:29 PM EDT | Severe Thunderstorm Warning | FFC | Oconee | 31 min |
| Aug 10, 6:35 PM EDT | Special Weather Statement | FFC | Madison | 40 min |
| Aug 10, 6:43 PM EDT | Special Weather Statement | FFC | Towns | 32 min |
| Aug 10, 7:05 PM EDT | Special Weather Statement | FFC | Dade | 25 min |
| Aug 10, 7:30 PM EDT | Special Weather Statement | FFC | Walker | 30 min |
| Aug 10, 7:31 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker | 44 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.